Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 28, 2016, 1:14 PM EDT for Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, New York. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 1:14 PM EDT (17:14 UTC)
- Expired
- Jun 28, 2016, 2:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 25 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 1:20 PM EDT | HAIL 1.25 | 3 Nw Harkness, NY | |
| Jun 28, 1:28 PM EDT | HAIL 1 | Peru, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
268 WUUS51 KBTV 281714 SVRBTV NYC019-031-VTC007-013-281815- /O.NEW.KBTV.SV.W.0007.160628T1714Z-160628T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 114 PM EDT TUE JUN 28 2016 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK... NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK... SOUTHWESTERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT... NORTHWESTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT... * UNTIL 215 PM EDT * AT 114 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERU...MOVING NORTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... PLATTSBURGH INTERNATIONAL AIRPORT...PERU...GRAND ISLE...SOUTH HERO...PORT KENT...SCHUYLER FALLS...KEESEVILLE...CLINTONVILLE... AUSABLE CHASM...STAVE ISLAND...CUMBERLAND BAY STATE PARK...SOUTH PLATTSBURGH...GRAND ISLE STATE PARK...FERRIS ROCK...CARLETON PRIZE...MARBLE ISLAND...VALCOUR ISLAND...CRAB ISLAND...PORT DOUGLASS AND MALLETTS BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4445 7358 4462 7368 4480 7333 4454 7317 TIME...MOT...LOC 1714Z 247DEG 10KT 4457 7354 HAIL...1.00IN WIND...<50MPH $$ LAHIFF
3 follow-up statements
644 WWUS51 KBTV 281733 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 133 PM EDT TUE JUN 28 2016 NYC019-031-VTC007-013-281815- /O.CON.KBTV.SV.W.0007.000000T0000Z-160628T1815Z/ CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT- 133 PM EDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR SOUTHEASTERN CLINTON...NORTHEASTERN ESSEX...SOUTHWESTERN GRAND ISLE AND NORTHWESTERN CHITTENDEN COUNTIES... AT 133 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERU...MOVING NORTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PLATTSBURGH INTERNATIONAL AIRPORT...PERU...GRAND ISLE...SOUTH HERO... PORT KENT...SCHUYLER FALLS...KEESEVILLE...AUSABLE CHASM...STAVE ISLAND...CUMBERLAND BAY STATE PARK...SOUTH PLATTSBURGH...GRAND ISLE STATE PARK...FERRIS ROCK...CARLETON PRIZE...MARBLE ISLAND...VALCOUR ISLAND...CRAB ISLAND...PORT DOUGLASS...MALLETTS BAY AND HARKNESS. # PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4446 7353 4464 7365 4480 7333 4454 7317 TIME...MOT...LOC 1733Z 247DEG 10KT 4459 7347 HAIL...1.00IN WIND...<50MPH $$ LAHIFF
136 WWUS51 KBTV 281758 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 158 PM EDT TUE JUN 28 2016 NYC019-031-VTC007-013-281815- /O.CON.KBTV.SV.W.0007.000000T0000Z-160628T1815Z/ CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT- 158 PM EDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EAST CENTRAL CLINTON...NORTHEASTERN ESSEX...SOUTHWESTERN GRAND ISLE AND NORTHWESTERN CHITTENDEN COUNTIES... AT 158 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH HERO... MOVING NORTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PLATTSBURGH INTERNATIONAL AIRPORT...GRAND ISLE...SOUTH HERO...PORT KENT...STAVE ISLAND...SOUTH PLATTSBURGH...GRAND ISLE STATE PARK... CARLETON PRIZE...MARBLE ISLAND...VALCOUR ISLAND...CRAB ISLAND... MALLETTS BAY...COOPER BAY...KIBBE POINT...KEELER BAY...SUNSET ISLAND...GREAT BACK BAY...FISH BLADDER ISLAND...WILCOX BAY AND COATES ISLAND. # PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4452 7344 4465 7353 4478 7332 4456 7318 TIME...MOT...LOC 1758Z 244DEG 10KT 4463 7338 HAIL...1.00IN WIND...<50MPH $$ LAHIFF
108
WWUS51 KBTV 281805
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
205 PM EDT TUE JUN 28 2016
NYC019-031-VTC007-013-281815-
/O.EXP.KBTV.SV.W.0007.000000T0000Z-160628T1815Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-
205 PM EDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON...
NORTHEASTERN ESSEX...SOUTHWESTERN GRAND ISLE AND NORTHWESTERN
CHITTENDEN COUNTIES WILL EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4452 7344 4465 7353 4478 7332 4456 7318
TIME...MOT...LOC 1805Z 247DEG 10KT 4463 7337
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:59 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 28, 12:59 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1259 PM EDT Tue Jun 28 2016 .SYNOPSIS... A slow moving cold front will move into the North Country today into tonight, triggering heavy showers and strong thunderstorms. The strongest storms will develop from the eastern slopes of the Adirondacks eastward across Vermont, with some potentially producing heavy rainfall, gusty winds, and small hail. Scattered showers linger into Wednesday as an upper trough swings through, but the end of the work week will see a return of warm and dry conditions. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 100 pm EDT Tuesday...Convection has begun on schedule and rapidly developing. strong to isold severe stil possibility although wind field and storm motion not that good. mesoscale precipitation discussion issued earlier highlighting the heavy rainfall with these slow moving storms and in-line with previous/current thinking. again...largely localized flash flooding potential for training storms and largely focused across nrn vt and ne ny. no changes to on-going forecast. Previous discussion from 958 am follows...No changes as things are on track. already some convection along pre-frontal trof axis as models have depicted well but still should be around/after noon when things begin to pop. water vapor really shows healthy neg- tilt shortwave thus just awaiting on heating and instability with the approach of the shortwave. Previous discussion from 706 am follows...No changes to the forecast except to account for current observations. Radar shows some light showers already being observed across southern St. Lawrence County with some stubborn lower stratus across southeast VT. In between is mostly sunny skies, though these will gradually begin to fill in as cumulus begin to develop. Cold front as of 630 AM essentially still resides along the St. Lawrence River south to just east of Rochester NY and will slowly advance east. Latest HRRR and 06z runs of the BTV-4 and BTV-6 WRFs all continue to point to an active afternoon and evening, so I've made no changes to PoPs or Wx. Temps should keep climbing several degrees from relatively mild early-morning lows, but will eventually be curbed by greater cloud cover and developing showers/thunderstorms. Highs upper 70s to lower/mid 80s appear on track. Previous discussion from 355 AM follows... Active Tuesday is in store for a large part of the North Country, particularly focusing on an area from the Northern Adirondacks eastward, as a slow-moving cold front will spark scattered to numerous showers and thunderstorms by early this afternoon into evening hrs. Storms will become strong to occasionally severe and be capable of strong to at times damaging winds, small mainly sub- severe hail, and locally heavy rainfall capable of triggering isolated areas of flash flooding. See the Hydrology section below for more details on the localized heavy rainfall concern. Cold front at 06z was positioned essentially along the St. Lawrence River southeastward to just west of Syracuse. We remain in deep southwest flow aloft trailing back to a shortwave trough and associated 500 mb 45-50 kt jetstreak across the southern Great Lakes. A mild and relatively moist air mass lies ahead of the boundary across the North Country with temperatures in the 60s to low 70s and dewpoints generally in the lower to mid 60s. Given these conditions, there is hardly any convective inhibition noted on SPC's mesoanalysis. As such, I think we'll be off and running, so to speak, once we get some stronger sunshine and we start to generate some surface convergence along the front with the southerly winds. Nearly all CAMs (convection-allowing models) show developing showers/storms between 15-17z on the Adirondacks, advancing into the Champlain Valley by 18-20z, and Central and Southern VT between 19-22z. Instability is plenty sufficient for strong to severe storms with MUCAPEs of 1500-2000 J/kg, though is limited by poor lapse rates aloft and of a "tall, skinny CAPE" flavor. 0-6 km shear should support organized updrafts as well with values around 35-40 kts. Given the deep shear vectors, multicells should be the predominant mode and primarily capable of gusty to damaging winds. Small hail would be a secondary concern but I can't discount the possibility of 1" hailstones in the strongest cells. As storms should move over the same areas, localized heavy rainfall capable of isolated flash flooding can't be discounted either even given the dry conditions. Since I've maintained the enhanced wording for gusty winds, small hail and heavy rain but went with areal coverage wording (sct to numerous showers/storms). By evening, ongoing strong/severe storms should be focused along or just east of the Champlain Valley. Waning instability should result in a general weakening of thunderstorms. I've kept the enhanced wording for gusty winds and hail through 03z, but we should see more of a focus on heavy rain into the evening hours. Highs should only top out in the upper 70s to lower 80s given the timing of storms today, with lows ranging from the upper 50s to lower/mid 60s highest for VT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... As of 454 AM EDT Tuesday...An upper trough will move across the region on Wednesday with a chance of showers. Models showing some destabilization as well, so will mention a slight chance for thunderstorms on Wednesday. SPC has Vermont in a marginal risk for severe thunderstorms on Wednesday. However...GFS 0-6 km bulk shear showing strongest winds shifting east of the region on Wednesday, so not buying into SPC marginal risk at this time. Feel western Maine and New Hampshire will have a better chance for any severe weather on Wednesday. The upper trough will swing east of teh region Wednesday night, with fair and dry weather expected over the north country Wednesday night through Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 454 AM EDT Tuesday...Friday will start out dry across the region. GFS model hinting at a chance of showers and thunderstorms Friday afternoon into Friday night. ECMWF model keeps Friday dry and holds off on bringing in any showers until Friday night. Thus, forecaster confidence in Friday afternoon forecast is low at this time. An upper trough will be over the region on Saturday, so will keep in a chance of showers in the forecast. Models now hinting at a dry forecast from saturday night through the 4th of July. && .AVIATION /18Z Tuesday THROUGH Sunday/... Through 12Z Wednesday...Lingering MVFR stratus at RUT will burn off to VFR within the next couple hrs. Stage will then be set for developing heavy showers and thunderstorms along a cold front, starting around 16z Tuesday at SLK and then advancing eastward into PBG/VT terminals after 18z. Some storms may become strong to severe during this timeframe, producing gusty winds and associated turbulence, lightning and brief cig/visby reductions into the MVFR/IFR category. Tried to indicate where the best window would be for stronger storms with a 3SM +SHRA following with a 6SM -SHRA. See specific TAFs for timing, with later amendments likely to address more imminent risk. General weakening trend from 03z through 12z. Winds south 6-8 kts then becoming west to northwest 3-6 kts late in the TAF period. Outlook 12z Wednesday through Saturday... 12z Wednesday through 00z Thursday...Generally VFR, possible brief MVFR in diurnal showers. 00z Thursday through 12z Friday...VFR with IFR/LIFR radiational fog at MPV and SLK. 12z Friday through 12z Saturday...VFR trending MVFR/IFR as a cold front sparks showers/possible t-storms. Saturday onward...VFR/MVFR with chances for scattered showers. && .HYDROLOGY... As of 355 AM EDT Tuesday... Risk of heavy rainfall remains in place for today with strong to severe thunderstorms mainly from the eastern slopes of the Adirondacks eastward to VT this afternoon and evening. Low-level wind fields parallel to the cold front should lead to training of convective cells, and if persistent enough may trigger areas of isolated flash flooding. PWAT values are not excessively high but are around 1.4-1.6". Flash flood guidance (FFG) is also fairly high given the relative dryness of late. 1 hour FFG is roughly 1.8-2.4", and 3 hour FFG is 2.3-3.0". It might be hard to see that amount of rain in just 1 hour, but if we've got a slow moving line with repeated cells moving across an area for 3 hours, that 3 hour FFG is not too hard to achieve. After collaboration with surrounding WFOs, opted to not issue a flash flood watch but will raise awareness of the heavy rainfall and isolated flash flood concerns with a Special Weather Statement this morning. Any flash flooding would be localized to small basins or small urban and mountainous locations. Larger main-stem river flooding is not expected. Forecast QPF values through tonight range from 1 to 1.5", but could be higher in more localized and persistent cell training. && .MARINE... As of 355 AM EDT Tuesday...Boaters should remain aware of the potential for strong to severe thunderstorms nearing Lake Champlain early this afternoon. Storms will be capable of frequent lightning, heavy rainfall and gusty winds capable of creating choppy waves. Boaters should be prepared to seek safe harbor if threatening weather approaches. A Lake Thunderstorm Advisory may become necessary today as the situation warrants. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Loconto NEAR TERM...Loconto/SLW SHORT TERM...WGH LONG TERM...WGH AVIATION...Loconto HYDROLOGY...Loconto MARINE...Loconto
Hazardous weather outlook, Jun 28, 5:11 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 511 AM EDT TUE JUN 28 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-290915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 511 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WITH LOCALIZED HEAVY RAINFALL ARE EXPECTED TO DEVELOP ON TUESDAY. THE PRIMARY FOCUS FOR THUNDERSTORMS WILL BE FROM THE ADIRONDACK MOUNTAINS EASTWARD INTO VERMONT, FROM ABOUT THE NOON HOUR ONWARD. THE PRIMARY THREAT ASSOCIATED WITH THE STRONGER STORMS WILL BE VERY HIGH RAINFALL RATES, FOLLOWED BY LOCALLY GUSTY WINDS, SMALL HAIL, AND DANGEROUS CLOUD TO GROUND LIGHTNING. ISOLATED FLASH FLOODING IS POSSIBLE, ESPECIALLY ACROSS VERMONT WHERE THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 12:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1228 PM EDT TUE JUN 28 2016 NYZ028-031-034-035-281730- WESTERN ESSEX-EASTERN CLINTON-EASTERN ESSEX-WESTERN CLINTON- 1228 PM EDT TUE JUN 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON COUNTY... AT 1227 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEASLEEVILLE. THE STORM IS NEARLY STATIONARY. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... AU SABLE FORKS...PEASLEEVILLE...SARANAC...KEESEVILLE...BLACK BROOK... CLINTONVILLE...HARKNESS...MOFFITTSVILLE...MOFFITSVILLE...AUSABLE FORKS AND REDFORD. LAT...LON 4441 7373 4455 7388 4471 7368 4450 7345 TIME...MOT...LOC 1627Z 233DEG 3KT 4453 7373 LAHIFF
Special weather statement, Jun 28, 12:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1249 PM EDT TUE JUN 28 2016
NYZ027-028-030-031-281730-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-
1249 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON AND
NORTHEASTERN FRANKLIN COUNTIES...
AT 1248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHATEAUGAY...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATEAUGAY...BURKE...ELLENBURG DEPOT...CHURUBUSCO...ELLENBURG...
EARLVILLE...BURKE CENTER...HARRIGAN...BRAINARDSVILLE AND ELLENBURG
CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4490 7373 4479 7413 4495 7424 4499 7414
4500 7381
TIME...MOT...LOC 1648Z 242DEG 20KT 4491 7409
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:18 PM EDT | Special Weather Statement | BTV | Windsor | 57 min |
| Jun 28, 3:53 PM EDT | Special Weather Statement | BTV | Franklin | 67 min |
| Jun 28, 4:07 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 68 min |
| Jun 28, 5:49 PM EDT | Flash Flood Warning | BTV | Franklin, Lamoille, Orleans | 4 hr |
| Jun 28, 6:56 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orleans | 49 min |
| Jun 28, 12:28 PM EDT | Special Weather Statement | BTV | Clinton | 62 min |
| Jun 28, 12:49 PM EDT | Special Weather Statement | BTV | Clinton | 41 min |
| Jun 28, 4:32 PM EDT | Flash Flood Warning | BTV | Clinton, Essex, Franklin | 4 hr |
| Jun 28, 6:46 PM EDT | Special Weather Statement | BTV | St. Lawrence | 59 min |
| Jun 28, 6:57 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 63 min |
| Jun 28, 7:36 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.